zbMATH — the first resource for mathematics

Analysis of a singular Boussinesq model. (English) Zbl 1428.35367
Recently, a new singularity formation scenario for the 3D axi-symmetric Euler equation and the 2D inviscid Boussinesq system has been proposed by G. Luo and T. Y. Hou [Proc. Natl. Acad. Sci. USA 111, No. 36, 12968–12973 (2014; Zbl 1431.35115)] based on extensive numerical simulations. As the first step to understanding this scenario, models with a simplified sign-definite Biot-Savart law and forcing have recently been studied by K. Choi et al. [Commun. Pure Appl. Math. 70, No. 11, 2218–2243 (2017; Zbl 1377.35218); Commun. Math. Phys. 334, No. 3, 1667–1679 (2015; Zbl 1309.35072)], T. Do et al. [J. Nonlinear Sci. 28, No. 6, 2127–2152 (2018; Zbl 1406.35249)], V. Hoang et al. [J. Differ. Equations 264, No. 12, 7328–7356 (2018; Zbl 1387.35066)], T. Y. Hou and P. Liu [Res. Math. Sci. 2, Paper No. 5, 26 p. (2015; Zbl 1320.35269)], and the first author and C. Tan [Adv. Math. 325, 34–55 (2018; Zbl 1382.35054)]. In this paper, the authors aim to bring back one of the complications encountered in the original equation, i.e., the sign changing kernel in the Biot-Savart law. This makes the analysis harder, as there are two competing terms in the fluid velocity integral whose balance determines the regularity properties of the solution. The equation the authors study is based on the CKY model introduced by Choi et al. [2015, loc. cit.]. They prove that finite time blow-up persists in a certain range of parameters.
35Q35 PDEs in connection with fluid mechanics
76B03 Existence, uniqueness, and regularity theory for incompressible inviscid fluids
35B65 Smoothness and regularity of solutions to PDEs
35B44 Blow-up in context of PDEs
Full Text: DOI arXiv
[1] Adhikari, D.; Cao, C.; Wu, J., The 2D Boussinesq equations with vertical viscosity and vertical diffusivity, J. Differ. Equ., 249, 1078-1088, (2010) · Zbl 1193.35144
[2] Adhikari, D.; Cao, C.; Wu, J., Global regularity results for the 2D Boussinesq equations with vertical dissipation, J. Differ. Equ., 251, 1637-1655, (2011) · Zbl 1232.35111
[3] Beale, T.; Kato, T.; Majda, A., Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Commun. Math. Phys., 94, 61-66, (1984) · Zbl 0573.76029
[4] Chae, D., Global regularity for the 2D Boussinesq equations with partial viscosity terms, Adv. Math., 203, 497-513, (2006) · Zbl 1100.35084
[5] Choi, K.; Kiselev, A.; Yao, Y., Finite time blow up for a 1D model of 2D Boussinesq system, Commun. Math. Phys., 334, 1667-1679, (2015) · Zbl 1309.35072
[6] Choi, K.; Hou, TY; Kiselev, A.; Luo, G.; Sverak, V.; Yao, Y., On the finite-time blowup of a one-dimensional model for the three-dimensional axisymmetric Euler equations, Commun. Pure Appl. Math., 70, 2218-2243, (2017) · Zbl 1377.35218
[7] Do, T., Kiselev, A., Xu, X.: Stability of blow up for a 1D model of axi-symmetric 3D Euler equation. J. Nonlinear Sci. Preprint arXiv:1604.07118 (2016)
[8] Doering, C.; Wu, J.; Zhao, K.; Zheng, X., Long time behavior of the two-dimensional Boussinesq equations without buoyancy diffusion, Phys. D Nonlinear Phenom., 376-377, 144-159, (2018) · Zbl 1398.35164
[9] Dong, B.; Wang, B.; Wu, J.; Zhang, H., Global regularity results for the climate model with fractional dissipation, Discrete Contin. Dyn. Syst. B, 24, 211-229, (2019) · Zbl 1406.35270
[10] Gill, A.E.: Atmosphere-Ocean Dynamics. Academic Press, London (1982)
[11] Hoang, V.; Orcan, B.; Radosz, M.; Yang, H., Blow up with vorticity control for a 2D model of the Boussinesq equations, J. Differ. Equ., 264, 7328-7356, (2018) · Zbl 1387.35066
[12] Hou, TY; Li, C., Global well-posedness of the viscous Boussinesq equations, Discrete Contin. Dyn. Syst. Ser. A, 12, 1-12, (2005) · Zbl 1274.76185
[13] Hou, T.Y., Liu, P.: Self-similar singularity of a 1D model for the 3D axisymmetric Euler equations. Res. Math. Sci. 2, 5 (2015). https://doi.org/10.1186/s40687-015-0021-1 · Zbl 1320.35269
[14] Hou, TY; Luo, G., Toward the finite-time blowup of the 3D axisymmetric Euler equations: a numerical investigation, Multiscale Model. Simul., 12, 1722-1776, (2014) · Zbl 1316.35235
[15] Hou, TY; Luo, G., Potentially singular solutions of the 3D axisymmetric Euler equations, PNAS, 111, 12968-12973, (2014)
[16] Kiselev, A.; Šverák, V., Small scale creation for solutions of the incompressible two dimensional Euler equation, Ann. Math. (2), 180, 1205-1220, (2014) · Zbl 1304.35521
[17] Kiselev, A.; Tan, C., Finite time blow up in the hyperbolic Boussinesq system, Adv. Math., 325, 34-55, (2018) · Zbl 1382.35054
[18] Majda, A., Bertozzi, A.: Vorticity and Incompressible Flow. Cambridge University Press, Cambridge (2002) · Zbl 0983.76001
[19] Pedlosky, J.: Geophysical Fluid Dyanmics. Springer, New York (1987)
[20] Saw, E.-W., et al.: Experimental characterization of extreme events of inertial dissipation in a turbulent swirling flow. Nat. Commun. 7, Article number 12466 (2016)
[21] Wu, J.; Xu, X.; Ye, Z., The 2D Boussinesq equations with fractional horizontal dissipation and thermal diffusion, J. Math. Pures Appl., 115, 187-217, (2018) · Zbl 1392.35240
[22] Yang, W.; Jiu, Q.; Wu, J., The 3D incompressible Boussinesq equations with fractional partial dissipation, Commun. Math. Sci., 16, 617-633, (2018) · Zbl 1404.35373
[23] Yudovich, VI, Eleven great problems of mathematical hydrodynamics, Mosc. Math. J., 3, 711-737, (2003) · Zbl 1061.76003
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.